MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

MEDTRONIC SOFAMOR DANEK USA, INC DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number 5330018
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to non-union.Intra-op, tip of the driver stripped.No patient complications were reported.
 
Additional Manufacturer Narrative
Additional information: product analysis: after visual, optical and functional evaluation, no evidence was found that would suggest a defect in manufacturing or processing of the driver.Functional evaluation with a sample mas screw appears to be able to be fully engaged into the mas head without issue.The lock driver appears to be capable of performing its intended function.If information is provided in the future, a supplemental report will be issued.

Brand Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9222923
Report Number1030489-2019-01188
Device Sequence Number1934840
Product Code HBE
UDI-Device Identifier00763000025199
UDI-Public00763000025199
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182436
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5330018
Device Lot NumberEM18J012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR